Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 30, 2015, 2:06 PM MDT for Hot Springs County, Park County, Washakie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2015, 2:06 PM MDT (20:06 UTC)
- Expired
- Jun 30, 2015, 2:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hot Springs County, WY, Park County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 109 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:08 PM MDT | Severe Thunderstorm Watch | SPC | 112 days |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:01 AM MDT, 11 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 3:01 AM MDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 301 AM MDT TUE JUN 30 2015 .SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT A SHORTWAVE ROUNDING THE TOP OF THE RIDGE ONCE AGAIN BROUGHT SOME CONVECTION TO NORTHERN AND WESTERN PORTIONS OF THE COUNTY WARNING AREA. IT CONTINUES AT DURING THE EARLY MORNING HOURS BUT DOES APPEAR TO BE WEAKENING A BIT AT THIS TIME. HOWEVER...WE ARE NOT THROUGH WITH THE CONVECTION. A COLD FRONT WILL DROP SOUTHWARD INTO THE COWBOY STATE TODAY PROVIDING A FOCUSING MECHANISM FOR THE THUNDERSTORMS. IN ADDITION...THE AREA WILL BE IN THE RIGHT REAR QUAD OF A JET STREAK...ENHANCING DIVERGENCE AND LIFT. THERE WILL ALSO BE PLENTY OF MOISTURE AROUND. THE NAM SHOWS PRECIPITABLE WATER VALUES OVER 1 INCH ACROSS MANY AREAS EAST OF THE DIVIDE. THIS IS WELL ABOVE NORMAL...BUT I WILL NOT BORE YOU WITH TECHNICAL STATISTICS LIKE HOW MANY STANDARD DEVIATIONS ABOVE NORMAL...BUT THIS WILL BRING THE POTENTIAL FOR HEAVY RAIN AND POSSIBLY LOCALIZED FLOODING. HOWEVER...WITH THE RECENT HOT AND DRY WEATHER THE SOIL CAN ABSORB SOME MOISTURE. THE SPC DOES HAVE THE AREA EAST OF THE DIVIDE IN A MARGINAL RISK AREA. FOR NOW...WE WILL GO WITH THE GUSTY WINDS AND SMALL HAIL WORDING. AS FOR TEMPERATURES...THEY ARE A BIT TRICKY. A LOT DEPENDS ON HOW MUCH SUN WE SEE IN THE MORNING. FOR NOW...WE LOWERED THEM A COUPLE OF DEGREES. EXPECT TEMPERATURES TO BE A BIT COOLER TOMORROW FOLLOWING THE PASSAGE OF THE COLD FRONT. HOWEVER...WITH SOME RIGHT REAR QUAD JET ENERGY REMAINING AND STILL SOME DECENT PRECIPITABLE WATER VALUES REMAINING...THE CHANCE OF THUNDERSTORMS WILL ALSO LINGER...MAINLY EAST OF THE DIVIDE. WITH ANOTHER JET STREAK DROPPING INTO EASTERN WYOMING AT NIGHT...THERE COULD BE SOME NOCTURNAL DEVELOPMENT ACROSS JOHNSON COUNTY FOR WEDNESDAY NIGHT WITH A POSSIBLE CONVECTIVE COMPLEX. WE SHOULD ENTER INTO A DRIER PATTERN FOR THURSDAY AS SOMEWHAT DRIER AIR WORKS INTO THE AREA. TEMPERATURES SHOULD ALSO CONTINUE TO COOL...FALLING BACK TOWARD NORMAL LEVELS. ANY CONVECTION ON THIS DAY SHOULD BE LIMITED TO THE HIGHER ELEVATIONS. .LONG TERM...FRIDAY THROUGH TUESDAY A STRONG UPPER LEVEL RIDGE FROM THE GREAT BASIN INTO SOUTHERN OREGON WILL RESULT IN A NORTHWEST FLOW ACROSS THE FORECAST AREA FRIDAY AND SATURDAY. THE ATMOSPHERE IS RELATIVELY DRY...BUT CANNOT RULE OUT ISOLATED CONVECTION FORMING OVER THE HIGHER TERRAIN AND PUSHING SE INTO THE LOWER ELEVATIONS...MAINLY AREAS EAST OF THE DIVIDE. FRIDAY AND SATURDAY SHOULD BE THE DRIEST AND HOTTEST DAYS IN THE EXTENDED. THE UPPER RIDGE THEN BECOMES CENTERED ACROSS THE FOUR CORNERS/SOUTHERN ROCKIES AREA EARLY NEXT WEEK...WHICH COULD SEND SOME MONSOONAL MOISTURE NORTH/NORTHEAST INTO THE AREA. ALSO A WEAK COLD FRONT IS EXPECTED TO PUSH SOUTH...EAST OF THE DIVIDE SUNDAY...ASSOCIATED WITH A TROUGH PUSHING ACROSS THE CANADIAN PRAIRIE PROVINCES. THIS FRONT REMAINS ACROSS THE AREA THROUGH AT LEAST MONDAY. ABOVE AVERAGE MOISTURE AND A FRONTAL BOUNDARY IN THE AREA IS GOOD ENOUGH FOR SLIGHT VALLEY/SOME CHANCE MTN POPS ACROSS THE ENTIRE AREA SUNDAY AND MONDAY...WITH MONDAY SHOWING BETTER TSRA COVERAGE THAN SUNDAY. GLOBAL MODELS THEN DIVERGE A BIT BY TUESDAY WITH THE GFS MORE OF A RIDGE OVER THE AREA WITH THE ECMWF SHOWING MORE A DRIER NORTHWEST FLOW. TEMPERATURES ARE EXPECTED TO BE 5 TO 15 DEGREES ABOVE AVERAGE THROUGH THE EXTENDED...WITH THE WARMEST DAYS OCCURRING FRIDAY AND SATURDAY WITH COOLER TEMPS...BUT STILL ABOVE AVERAGE MONDAY AND TUESDAY. && .AVIATION.../12Z ISSUANCE/ ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN PART OF THE AREA TUESDAY WITH SOME MTN OBSCURATION. BY TUE AFTERNOON... SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS...A FEW STRONG...WILL MOVE FROM NORTH TO SOUTH ACROSS WYOMING WITH SOME TERMINAL SITES SEEING BRIEF MVFR CONDITIONS DUE TO LOWER CIG AND REDUCED VISIBILITY IN HEAVY RAIN. && .FIRE WEATHER... A COLD FRONT DROPPING SOUTHWARD WILL BRING A BETTER CHANCE OF THUNDERSTORMS FOR TODAY...WITH THE BEST COVERAGE OF STORMS ACROSS NORTHERN AND CENTRAL WYOMING. FIRE DANGER WILL BE ENHANCED TODAY WITH THE LIGHTNING STRIKES AND GUSTY WINDS AROUND ANY THUNDERSTORMS. MOST AREAS WILL HAVE AT LEAST GOOD MIXING CONDITIONS WITH EXCELLENT MIXING ACROSS SOUTHERN WYOMING. EXPECT SOMEWHAT COOLER CONDITIONS FOR WEDNESDAY WITH THE CHANCE OF THUNDERSTORMS LINGERING EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HATTINGS LONG TERM...WM AVIATION...SKRBAC FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jun 30, 3:03 AM MDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 303 AM MDT TUE JUN 30 2015 WYZ001>020-022>030-011200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 303 AM MDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...MAINLY EAST OF THE DIVIDE. INDEPENDENCE DAY THROUGH SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND ADJACENT FOOTHILLS EAST OF THE DIVIDE. SUNDAY AND MONDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT HAIL...STRONG WINDS GUSTS AND ANY FLOODING. THANK YOU.
In the hours before
Special weather statement, Jun 30, 1:31 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 131 PM MDT TUE JUN 30 2015 WYZ001>008-012>019-025-302200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-TETON AND GROS VENTRE MOUNTAINS- JACKSON HOLE-WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- UPPER GREEN RIVER BASIN FOOTHILLS- INCLUDING THE CITIES OF...CANYON...LAKE...MADISON...MAMMOTH... OLD FAITHFUL...TOWER JUNCTION...PAHASKA...CODY...POWELL... LOVELL...GREYBULL...THERMOPOLIS...WORLAND...JACKSON... ATLANTIC CITY...DUBOIS...RIVERTON...LANDER...JEFFREY CITY... BAIROIL...PINEDALE 131 PM MDT TUE JUN 30 2015 ...THUNDERSTORMS THIS AFTERNOON ACROSS NORTHERN AND CENTRAL WYOMING... THUNDERSTORMS HAVE BEGUN TO GENERATE ACROSS NORTHWEST WYOMING THIS AFTERNOON. EXPECT THIS ACTIVITY TO SPREAD EASTWARD ACROSS THE BIGHORN AND WIND RIVER BASINS IN THE NEXT COUPLE OF HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL...WIND GUSTS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING STRIKES.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:20 PM MDT | Special Weather Statement | RIW | Park | 40 min |
| Jun 29, 7:27 PM MDT | Special Weather Statement | RIW | Park | 48 min |
| Jun 29, 8:00 PM MDT | Special Weather Statement | RIW | 45 min | |
| Jun 29, 9:04 PM MDT | Special Weather Statement | RIW | 41 min | |
| Jun 29, 9:26 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jun 29, 9:29 PM MDT | Special Weather Statement | RIW | Big Horn | 46 min |
| Jun 29, 9:57 PM MDT | Special Weather Statement | RIW | Hot Springs | 48 min |
| Jun 29, 10:37 PM MDT | Special Weather Statement | RIW | 38 min | |
| Jun 29, 10:59 PM MDT | Special Weather Statement | RIW | Park | 46 min |
| Jun 29, 11:32 PM MDT | Special Weather Statement | RIW | Park | 28 min |
| Jun 30, 2:41 PM MDT | Special Weather Statement | RIW | Hot Springs | 49 min |
| Jun 30, 2:42 PM MDT | Severe Thunderstorm Warning | RIW | Washakie | 48 min |
| Jun 30, 2:47 PM MDT | Special Weather Statement | RIW | Hot Springs | 43 min |
| Jun 30, 2:53 PM MDT | Special Weather Statement | RIW | Fremont | 52 min |
| Jun 30, 3:03 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Jun 30, 3:25 PM MDT | Special Weather Statement | RIW | Washakie | 50 min |
| Jun 30, 3:34 PM MDT | Special Weather Statement | RIW | Washakie | 41 min |
| Jun 30, 3:36 PM MDT | Special Weather Statement | RIW | Hot Springs | 39 min |
| Jun 30, 3:54 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 51 min |
| Jun 30, 4:12 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Jun 30, 4:14 PM MDT | Special Weather Statement | RIW | 31 min | |
| Jun 30, 4:16 PM MDT | Special Weather Statement | RIW | Washakie | 44 min |
| Jun 30, 4:29 PM MDT | Special Weather Statement | RIW | Fremont | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.